Alert archive / South Dakota / Red Flag Warnings in 2025
Red Flag Warning 18, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Nov 14, 2025, 2:25 AM CST for Gregory County, South Dakota. It took effect at Nov 14, 2025, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2025, 2:25 AM CST (08:25 UTC)
- In effect from
- Nov 14, 2025, 10:00 AM CST
- Expired
- Nov 14, 2025, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
County Gregory County, SD
The radar
The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2247 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876 WWUS83 KFSD 140825 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 225 AM CST Fri Nov 14 2025 SDZ050-141630- /O.NEW.KFSD.FW.W.0018.251114T1600Z-251115T0000Z/ Gregory- 225 AM CST Fri Nov 14 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GREGORY COUNTY SOUTH DAKOTA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 6 PM CST this evening. * AFFECTED AREA...In South Dakota, Gregory. * WINDS...West 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
504 WWUS83 KFSD 141633 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 1033 AM CST Fri Nov 14 2025 SDZ050-150000- /O.CON.KFSD.FW.W.0018.000000T0000Z-251115T0000Z/ Gregory- 1033 AM CST Fri Nov 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GREGORY COUNTY SOUTH DAKOTA... * AFFECTED AREA...In South Dakota, Gregory. * WINDS...West 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
591 WWUS83 KFSD 142354 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 554 PM CST Fri Nov 14 2025 SDZ050-150100- /O.EXP.KFSD.FW.W.0018.000000T0000Z-251115T0000Z/ Gregory- 554 PM CST Fri Nov 14 2025 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR GREGORY COUNTY SOUTH DAKOTA... Humidity values continue to increase while winds are decreasing, ending the fire danger threat. Thus, the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Nov 13, 10:31 PM CST, 3 hours 54 minutes earlier. Its key messages:
- Patchy, dense valley and river fog is possible late tonight into Friday morning. Be prepared for rapidly changing conditions and possible slippery spots as some locations will be near freezing. Fog should burn off by mid-morning.
- Warm and windy Friday with highs in the upper 60s and 70s! Breezy southerly winds will gust 20-30 mph at times. Dry conditions combined with the breezy winds will result in portions of southwestern Minnesota and central South Dakota having Elevated Fire Danger.
- Cooler but dry as we head into the weekend.
- Chances for precipitation return for Monday. However, details are uncertain at this time. &&
Area forecast discussion, Nov 13, 10:31 PM CST, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1031 PM CST Thu Nov 13 2025 .KEY MESSAGES... - Patchy, dense valley and river fog is possible late tonight into Friday morning. Be prepared for rapidly changing conditions and possible slippery spots as some locations will be near freezing. Fog should burn off by mid-morning. - Warm and windy Friday with highs in the upper 60s and 70s! Breezy southerly winds will gust 20-30 mph at times. Dry conditions combined with the breezy winds will result in portions of southwestern Minnesota and central South Dakota having Elevated Fire Danger. - Cooler but dry as we head into the weekend. - Chances for precipitation return for Monday. However, details are uncertain at this time. && .DISCUSSION... Issued at 224 PM CST Thu Nov 13 2025 Today will be a very warm day for mid November. This is thanks to a strong high pressure upper ridge building in and strong WAA at the surface and in the mid-levels. For reference, the heights of this ridge will be in the 90th percent for climatology per Ensemble Situational Awareness Tables. Temperatures will also be in the 90th percentile for climatology. Ensemble guidance indicates a greater than 60% probability of temperatures greater than 55 degrees F. Combining this with the trend of outperforming temperatures the past few days, have bumped todays highs up using the NBM 75th. Look for highs climbing into the upper 50s to mid 60s. Average high temperatures for this time of year are mid 40s, so some places could be 10-15 degrees warmer than average. Winds will be southerly and light at 5-10 mph and skies will be mostly sunny. Overnight, winds will be light. Lows are expected to fall to the 30s and 40s. Some short term guidance is hinting at valley and river fog again for the early morning hours of Friday. Any fog should be patchy in nature, but could be dense with visibility decreasing to less than a mile at times. Be prepared for rapidly changing conditions and possible slippery spots as some locations will be near freezing. Friday will be even warmer as the ridge axis passes overhead and WAA continues at the surface through the mid-levels. Heights will be >97% of climatology and temperatures will be in the 99th percentile. After coordination with neighbors, have bumped high temperatures using a blend of NBM75th, ConsShort, and NBM90th. Highs will climb into the mid 60s to upper 70s! If this forecast holds, all four climate sites may tie or break the record warmest temperature for November 14. We may also see some record warm lows Friday night into Saturday morning. Southerly winds will increase through the afternoon as an upper level trough and associated surface low compresses the SPG. Afternoon gusts of 15-25 mph are expected along and east of the James River Valley. South Central South Dakota may see gusts up to 30 mph. In addition, Fire Danger will be elevated Friday. The combination of winds and low relative humidity will lead to areas of Moderate to High Fire danger. Some portions of southwest Minnesota, and areas along and west of the James River Valley will see the greatest risk with relative humidity falling to 35% or less. Gregory county will see relative humidity fall to 25% and will be in the Very High category for Fire Danger. Please use caution to prevent sparks that may cause wildfires. A weak surface trough will pass through the region late Friday night into early Saturday morning. As it moves to the east southerly winds gradually become westerly. This trough will be followed closely by a surface cold front that will turn winds northerly by sunrise or shortly after. Winds increase through the morning and will be gusting 20-25 mph by the early afternoon. Behind the front a strong push of CAA will cool highs into the 50s. Some mid-term guidance hints at light precipitation along and north of Highway 14 triggered by the frontal passage. Model soundings do indicate brief saturation in the DGZ, but the layer below is relatively dry, which may work to limit what reaches the surface. The better chances for any appreciable precipitation is farther to the north. As far as type, temperatures in the lowest 700 mb are above freezing, so if it makes it to the ground it will most likely be light rain to drizzle. Dry and seasonable for Sunday with highs in the upper 40s to mid 50s. Looking aloft Monday morning we see the jet stream split, with a ridge along the western US/Canadian border, and a trough over the central Rockies. This trough will make its way to the east through the day, brining our next chance for meaningful precipitation. Long- term guidance all indicate this feature, however they are in low agreement on track, timing, and precipitation type at onset. Needless to say, confidence at this time is low. Have left NBM PoPs and Weather Type as they are for now, with a 30-40% chance of light rain transitioning to light snow. Highs for Monday should be around average, in the 40s. Tuesday and Wednesday of next week will be dry also with average highs in the 40s. By Thursday we have another chance for precipitation, but details are very uncertain at this time. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1030 PM CST Thu Nov 13 2025 VFR conditions are expected for the TAF period. Light southerly winds will persist through the evening and night. Wind will turn southwesterly by the afternoon hours tomorrow with gusts increasing up to about 15-25 knots. These higher gusts look to mainly occur along the Buffalo Ridge in southwest Minnesota and south central South Dakota. Winds will slowly weaken to end the TAF period. Shallow fog remains possible across the area tonight. Confidence remains too low to include in a TAF but will monitor trends through the night. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && DISCUSSION...AJP AVIATION...Meyers
Hazardous weather outlook, Nov 13, 1:03 PM CST, 13 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 103 PM CST Thu Nov 13 2025 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-141915- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 103 PM CST Thu Nov 13 2025 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Patchy, dense valley and river fog is possible Friday morning. Be prepared for rapidly changing conditions and possible slick spots on roads. Fog should burn off by mid-morning Friday. Elevated fire danger is expected for portions of the area Friday and possibly again on Saturday. Use caution to prevent fire start. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in South Dakota, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.